Alert archive / Minnesota / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 80, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 5, 2019, 4:39 PM CDT for Olmsted County, Wabasha County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2019, 4:39 PM CDT (21:39 UTC)
- Expired
- Aug 5, 2019, 4:57 PM CDT
- In force
- 18 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Olmsted County, MN, Wabasha County, MN
The radar
The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 5, 1:45 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1431 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
614
WUUS53 KARX 052139
SVRARX
MNC109-157-052215-
/O.NEW.KARX.SV.W.0080.190805T2139Z-190805T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service La Crosse WI
439 PM CDT Mon Aug 5 2019
The National Weather Service in La Crosse has issued a
* Severe Thunderstorm Warning for...
Northwestern Olmsted County in southeastern Minnesota...
West central Wabasha County in southeastern Minnesota...
* Until 515 PM CDT.
* At 439 PM CDT, a severe thunderstorm was located over Pine Island,
or 9 miles northeast of Mantorville, moving east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Oronoco around 445 PM CDT.
Other locations impacted by this severe thunderstorm include South
Troy, Ringe, Rattelsnake Point, Highway 52 And County 14, Hidden
Meadows R V Park, Kings Park and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4420 9266 4419 9255 4427 9255 4427 9236
4406 9236 4408 9268 4419 9268
TIME...MOT...LOC 2139Z 273DEG 33KT 4416 9263
HAIL...1.25IN
WIND...60MPH
$$
JSB3 follow-up statements
856
WWUS53 KARX 052146
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
446 PM CDT Mon Aug 5 2019
MNC109-157-052215-
/O.CON.KARX.SV.W.0080.000000T0000Z-190805T2215Z/
Olmsted MN-Wabasha MN-
446 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN OLMSTED AND WEST CENTRAL WABASHA COUNTIES...
At 445 PM CDT, a severe thunderstorm was located over Oronoco, or 10
miles north of Rochester, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Olmsted and west central Wabasha Counties, including the
following locations... South Troy, Ringe, Rattelsnake Point, Highway
52 And County 14, Hidden Meadows R V Park, Kings Park and Douglas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4420 9266 4419 9255 4427 9255 4427 9236
4406 9236 4408 9268 4419 9268
TIME...MOT...LOC 2145Z 273DEG 33KT 4416 9254
HAIL...1.00IN
WIND...60MPH
$$
JSB678
WWUS53 KARX 052151
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
451 PM CDT Mon Aug 5 2019
MNC109-157-052215-
/O.CON.KARX.SV.W.0080.000000T0000Z-190805T2215Z/
Olmsted MN-Wabasha MN-
451 PM CDT Mon Aug 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR NORTHWESTERN OLMSTED AND WEST CENTRAL WABASHA COUNTIES...
At 451 PM CDT, a severe thunderstorm was located near Oronoco, or 9
miles north of Rochester, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Pine Island, Oronoco, Douglas, Hammond, South Troy, Kings Park,
Ringe, Rattelsnake Point, Bluff Valley Campground, Highway 52 And
County 14 and Hidden Meadows R V Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4420 9266 4419 9255 4427 9255 4427 9236
4406 9236 4411 9256
TIME...MOT...LOC 2151Z 273DEG 33KT 4416 9246
HAIL...1.00IN
WIND...60MPH
$$
JSB797
WWUS53 KARX 052157
SVSARX
Severe Weather Statement
National Weather Service La Crosse WI
457 PM CDT Mon Aug 5 2019
MNC109-157-052207-
/O.CAN.KARX.SV.W.0080.000000T0000Z-190805T2215Z/
Olmsted MN-Wabasha MN-
457 PM CDT Mon Aug 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN OLMSTED AND WEST
CENTRAL WABASHA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
southeastern Minnesota.
LAT...LON 4420 9266 4419 9255 4427 9255 4427 9236
4406 9236 4411 9256
TIME...MOT...LOC 2153Z 273DEG 33KT 4416 9238
$$
JSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 2:09 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 5, 2:09 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 209 PM CDT Mon Aug 5 2019 .SHORT TERM...(This evening through Tuesday) Issued at 209 PM CDT Mon Aug 5 2019 At 2 PM, temperatures were in the 70s across Clark and Taylor counties in north-central Wisconsin and ranged from the mid-80s to lower 90s across the remainder of the area. Strong to severe storms had developed along an outflow boundary across central Wisconsin. There was a report up to a tennis ball hail in the Twin Cities from a left moving supercell. ML CAPES south of this convection ranged from 2500 to 3500 J/kg. We currently have favorable effective supercell shear, but as the 700-500 mb speed maximum moves east into the the Great Lakes this shear will weaken as we move into the evening. Expect these strong to severe storms to move southeast through southeast Minnesota and along and north of Interstate 90 in Wisconsin this afternoon. The main severe weather threats will be large hail and damaging wind. However, could not rule out the potential for an isolated tornado. The severe weather threat for this evening will be highly dependent upon whether the convection is able to produce a robust cold pool or not. If this does not develop, there will be more of a concern of the potential for flooding from training storms as the line moves at a slower speed to the southeast. .LONG TERM...(Tuesday night through Monday) Issued at 209 PM CDT Mon Aug 5 2019 On Wednesday afternoon and night, a shortwave trough will move southeast through the area. Surface dewpoints ahead of the surface front will climb into the lower 70s. This will allow ML CAPES to climb to around 2000 J/kg range. Much of deep layer (0 to 6 km) shear is along or post frontal. Meanwhile, the 0-3 km shear ranges from 25 to 35 knots. If severe weather happens to develop, the primary threat would be damaging winds. From Thursday through Saturday, high pressure will provide dry weather. High temperatures will range from the lower 70s to lower 80s and low temperatures will range from the upper 40s to upper 50s. From Saturday night into Sunday, another northern stream short wave will move southeast through the region. This system will another round of showers and storms. Still a bit too early to evaluate the severe weather possibilities with this system. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 108 PM CDT Mon Aug 5 2019 An approaching cold front will interact with an unstable airmass over the region this afternoon to trigger showers and thunderstorms. Timing for these storms has been adjusted a bit, with the storms now expected to become more numerous after 21Z and heading into the evening hours. There remains potential for some severe storms capable of producing damaging winds and hail, not to mention heavy rainfall. Most of the activity is expected to move out of the vicinity of LSE and RST by 03Z. Models also continue to show potential for MVFR ceilings developing behind the cold front this evening, lingering into tonight with some hints for perhaps even some IFR late tonight. Something that will continue to be monitored. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Boyne LONG TERM...Boyne AVIATION...Kurz
Hazardous weather outlook, Aug 5, 3:57 AM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 357 AM CDT Mon Aug 5 2019 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-061000- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 357 AM CDT Mon Aug 5 2019 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Strong to severe storms are likely this afternoon into the early evening. Damaging winds and large hail are the main threats. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storm chances return Wednesday. A few could be strong. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into early evening. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Rieck
In the hours before
Special weather statement, Aug 5, 1:50 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service La Crosse WI
150 PM CDT Mon Aug 5 2019
WIZ029-034-051930-
Jackson-Clark-
150 PM CDT Mon Aug 5 2019
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK AND NORTHERN
JACKSON COUNTIES...
At 147 PM CDT, numerous storms were between Eau Claire and
Marshfield Wisconsin in parts of western and central Wisconsin.
These storms will produce brief heavy rain, frequent lightning, and
hail up to penny size.
Locations impacted include...
Neillsville, Loyal, Greenwood, Price, Humbird, and Hatfield.
If you have outdoor plans, seek shelter. A Severe Thunderstorm Watch
is in effect for this area until 10 PM.
LAT...LON 4441 9117 4460 9115 4460 9092 4476 9092
4480 9032 4441 9032
TIME...MOT...LOC 1847Z 240DEG 49KT 4472 9096
SheaSpecial weather statement, Aug 5, 2:50 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service La Crosse WI
250 PM CDT Mon Aug 5 2019
WIZ017-052045-
Taylor-
250 PM CDT Mon Aug 5 2019
...STRONG THUNDERSTORMS APPROACHING TAYLOR COUNTY...
At 247 PM CDT, a strong thunderstorm was located near Chetek, or 14
miles southeast of Rice Lake, moving east at 50 mph. This storm has
a history of large hail, frequent lightning, and torrential rain.
Winds in excess of 40 mph and penny size hail are possible with this
storm.
Locations impacted include...Medford, Jump River, Gilman, and the
flowage.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4512 9004 4512 9020 4503 9020 4503 9092
4538 9092 4538 9004
TIME...MOT...LOC 1947Z 273DEG 41KT 4533 9156
SheaLocal storm report, Aug 5, 3:57 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT MON AUG 5 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL WESTBORO 4E 45.35N 90.22W
08/05/2019 E0.25 INCH TAYLOR WI CO-OP OBSERVER
OBSERVER ESTIMATED SLIGHTLY LARGER THAN PEA
SIZE HAIL.
&&
DTJSpecial weather statement, Aug 5, 4:07 PM CDT, 32 minutes before
Special Weather Statement National Weather Service La Crosse WI 407 PM CDT Mon Aug 5 2019 MNZ086-052145- Dodge- 407 PM CDT Mon Aug 5 2019 ...A STRONG THUNDERSTORM WILL IMPACT DODGE COUNTY THROUGH 530 PM... At 405 PM CDT, a strong thunderstorm was located 7 miles northeast of Ellendale, or 8 miles south of Owatonna, moving east at 20 mph. Winds in excess of 30 mph and nickel size hail are possible with this storm as it crosses southern Dodge County through 530 PM. Locations possibly impacted include... Dodge Center, Mantorville, Kasson, Hayfield, Claremont, Wasioja, Oslo, and Eden. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for southeastern Minnesota. LAT...LON 4413 9305 4413 9268 4385 9268 4385 9304 TIME...MOT...LOC 2105Z 284DEG 19KT 4396 9321 Lawrence
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 4:07 PM CDT | Special Weather Statement | ARX | Dodge | 38 min |
| Aug 5, 4:17 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 43 min |
| Aug 5, 4:24 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha | 66 min |
| Aug 5, 4:25 PM CDT | Severe Thunderstorm Warning | ARX | Dodge | 50 min |
| Aug 5, 4:33 PM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 42 min |
| Aug 5, 4:59 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 46 min |
| Aug 5, 5:29 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 46 min |
| Aug 5, 5:35 PM CDT | Severe Thunderstorm Warning | ARX | Mower | 26 min |
| Aug 5, 6:02 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 43 min |
| Aug 5, 6:40 PM CDT | Severe Thunderstorm Warning | ARX | Winona | 26 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.